Jumping to conclusions is not good... there is not enough information given to figure out Steve's situation. Only clues. Could be Grave's, coincidentally but also his symptoms of anxiety etc. could be unrelated poisoning of some sort.
An alternate question:
How many people who come down with some severe type of disease or condition, coincidentally have also taken Iodine or iodide... having nothing to do with this disease, condition or poisoning.
AND... then how many would then "blame" the iodine/iodide for this?
Big pharma would, and even twist everything out of context to do so.
As others have mentioned on this forum, some of us cycle taking Iodine in different ways.
Myself, I'll take a couple of drops of 5% Lugols (& supplements) a day for a few days, then stop for a few days.
Sometimes i'll not take Lugols for a week or so, depending on how i feel. It's not a schedule type of thing.
Cycling Iodine or even vitamins etc. is more in line with the body's natural cycles of alternately building then healing etc.
IF I took the same dosage of anything every day for years, i would expect to get sick from something..... the body is not being allowed to cycle itself naturally.
A Million years of evolution determines this, hunter gatherer, finding food of various types in the wild etc. then not for days or weeks.
The "not" times are just as important as the "have" times. At least for some stuff, that is.
Also, i KNOW my Lugols is good as i mix it myself.
Magnets might help all this somehow????????
I also drink distilled water.
The real trick to all this, is to figure out a sequence ( dosage alone is NOT the only factor ) to allow a "safer" method of taking iodine or other supplements and still allow a 'way out" if problems do begin to appear. Keep in mind that, Iodine would be somewhat similar to fasting, in that "latent" disease symptoms also would begin to appear. Even so, it's better to confront a small version of a future bad ailment, than to wait and eventually get the full blown version. Another bunch of stories here, already mentioned on this forum.
Disclaimer as always: the above are my ideas only and i'm not a doctor so beware etc.